|Can my liver stay stagnant w/out pegasys & ribaviran?
Aug 26, 2008
Hi, my ALT went from 47 to 160 in 4 yrs. My Dr. suggests I use treatment of pegasys and ribavirin. I am scared. There are alot of side effects and I'm told the result odds are 50/50
Response from Dr. McGovern
I know a lot of people are concerned about going on pegylated interferon and ribavirin due to side effects. However, every person responds differently to treatment. Some people have terrible side effects, some have none, but most are right in the middle with moderate side effects that they can cope with - especially if they are given other medications to help relieve their symptoms.
What I tell everyone who needs therapy is to try treatment for at least 12 weeks and check their viral load response at 4 and 12 weeks to see if the treatment is working. If not - stop. If it is, the patient will be the judge as to whether the results are worth the side effects.
Query Follow up
- Probability Of Getting HIV From Cut On Hand
- Probability Of Getting HIV From Insertive Anal Sex Without Condom
- Risks Of Contracting HIV From Mutual Masturbation
- Are Flu Symptoms An Acute Symptom Of HIV?
- Chances Of Catching HIV From Blowjob From A Prostitute
- Can Saliva Transmit Hepatitis B?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.